MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32533
Health Effect - Clinical Codes Occlusion (1984); Renal Failure (2041)
Date of Event 04/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a (b)(6) year old male patient on (b)(6) 2019 underwent an abdominal aortic aneurysm repair procedure in which two icast stents were implanted.On (b)(6) 2020 the patient presented back to the hospital as both renal arteries were occluded and underwent a renal intervention.A renalgram was performed in the operating room.The physician tried to get a wire and catheter to track in the renals but was unsuccessful in both as due to thrombus.It has been further reported that the patient has no flow into his kidneys and is now in complete renal failure; pt is now on dialysis and is seeking to be on a kidney transplant list.The physician feels the zfen proximal device may have shifted based on pre-implant renal position vs.New renal artery position or entire device moved causing stent compression.
 
Event or Problem Description
It was reported that a 67 year old male patient on (b)(6) 2019 underwent an abdominal aortic aneurysm repair procedure in which two icast stents were implanted.On (b)(6) 2020 the patient presented back to the hospital as both renal arteries were occluded and underwent a renal intervention.A renalgram was performed in the o.R.The physician tried to get a wire and catheter to track in the renals but was unsuccessful in both as due to thrombus.It has been further reported that the patient has no flow into his kidneys and is now in complete renal failure; pt is now on dialysis and is seeking to be on a kidney transplant list.The physician feels the zfen proximal device may have shifted based on pre-implant renal position vs.New renal artery position or entire device moved causing stent compression.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Images were provided and reviewed by medical director at william cook australia.The medical director stated that cta shows clearly that there is very little, if any, downward migration of the devices, and both renal stents are open, and both are pointing downward.Significant migration of the main graft body would have dragged the renal fenestrations downwards and changed the angle of the renal stents.There is no real evidence of any graft migration.The medical director could not see any fault or failure of the endograft, and can offer no speculation as to why both renal arteries/stents seem to have spontaneously thrombosed.Both renal stents are open, but no flow through them due to thrombus within the stents.Work order ac1048041 was reviewed and appears complete and correct.Upon reviewing the photos taken of the complaint device during manufacture it appears that the device was manufactured as per the device order form signed by the physician.The ifu sent with the complaint device states that "inaccurate placement and/or incomplete sealing of the zenith fenestrated aaa endovascular graft within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the renal or internal iliac arteries.Renal artery patency must be maintained to prevent/reduce the risk of renal failure and subsequent complications.It is recommended that all vessels accommodated by a small fenestration be stented in order to secure positive alignment of the graft fenestration with the vessel origin." and lists organ impairment/loss due to side-branch vessel occlusion (in particular, renal and/or gastrointestinal impairment/loss) and renal complications and subsequent attendant problems (e.G., artery stenosis or occlusion, contrast toxicity, infarct, insufficiency, failure) as potential adverse events.Based on the information received it is difficult to determine an exact root cause.It is possible that one or more of the following factors contributed to the complaint: - rough surface prone to thrombus formation - inadequate medication of patient with anti-coagulants.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key10064103
Report Number9680654-2020-00020
Device Sequence Number14423428
Product Code MIH
UDI-Device Identifier10827002325330
UDI-Public(01)10827002325330(17)221030(10)AC1048041
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2022
Device Model NumberG32533
Device Catalogue NumberZFEN-P-2-30-94-R
Device Lot NumberAC1048041
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/04/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date05/17/2020
Supplement Report FDA Received Date06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age67 YR